MAUDE Adverse Event Report: ETHICON, LLC COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON, LLC COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number J416H
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The physician requested a 3-0 vicryl suture on an sh needle (j416h) for a 3c episiotomy repair.The suture was given to the md and a stitch was attempted.The metal needle broke in two in the patient's tissue.The physician had a difficult time trying to find the broken piece.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON, LLC
475 c street
los frailes industrial park, suite 401
guaynabo PR 00969
MDR Report Key16459114
Report Number16459114
Device Sequence Number2393702
Product Code GAM
UDI-Device Identifier10705031039667
UDI-Public(01)10705031039667
Combination Product (Y/N)N
Initial Reporter StateIL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2023
Report Date (Section F) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ416H
Device Catalogue NumberJ416H
Device Lot NumberSDMMQQ
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/01/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight86 KG
Patient RaceBlack Or African American
Date Report Sent to FDA02/23/2023